Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


help for wieght loss?
Nov 29, 2001

Recently read that thalidomide may be helpful for gaining wieght. Please share any opinions.

Response from Dr. Fisher

Maybe. Not much has been done with thalidomide as it is not approved for this indication. And there are substantial risks in using thalidomide because of its severe effects on fetuses. At any rate some info did come out in the past decade indicating that Thalidomide might be helpful in reversing HIV-associated weight loss because of its activity as an inhibitor of TNF (a cytokine). TNF was thought to have a role in the development of HIV-associated weight loss. But I don't know of anyone using it for this purpose at the present time. AF


Previous
Had facial implants
Next
New Fill studies

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement